Severe Stomach Pain Caused By Anxiety Disorder, Lexapro?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SamanthaSURVIVE
New Member


Date Joined Nov 2009
Total Posts : 1
   Posted 11/5/2009 9:35 AM (GMT -7)   
My name is Samantha, I'm 16 years old and have suffered from panic attacks since I was 14 years old. Now, I know when I'm going into panic mode because I start to sweat, all of the muscles in my body get instantly weak and achy, I can't concentrate, I shake a little, and finally I get unbearable stomach pain. It's right below my belly button and I'm always on the toilet because of it. Sometimes I get diarrhea, sometimes I don't. The sweating and etc is nothing to me, the pain is the absolute one thing that I cannot handle. It feels like my intestines are being sliced in so many different directions. I was given Belladonna (Donnatal) for that. It helped me calm down, it took away the shaking, fidgiting, muscle weakness, etc. It didn't help with the pain. I could fall asleep sitting on the toilet, and if not the toilet, I'm sitting on the edge of my bed hunched over with a pillow on my stomach for at least 5 hours. Sometimes it's a short episode, other times it can go through all the night. I've learned to controle it better, but the pain is still worse than ever. I've had an upper and lower GI but it came up normal. My doctor thinks that the pain is obviously caused from anxiety. I only have the pain when I have my panic symptoms. I was just recently put on Lexapro. I've never taken an anti-anxiey medication before, the Belladonna is a seditive as I was told. I've only been taking the Lexapro for 4 days now, I believe. I'm just wondering if that medication works well. I'm also going to a pain manegment clinic for my chronic pain, if the lexapro doesn't work. I'm also wondering if I could have Agoraphobia, I believe that I might because I get panic attacks almost everytime there is people around. I've gotten panic attacks in target, walmart, the movies, and the mall. I even had 2 panic attacks on halloween, I was so nervous to even know that kids were going to come to the door. (I didnt go out for halloween, obviously.) I also get anxiety when I'm driving out of town. It happened when I went to go meet my new therapist for the first time, the place was out of town and I started to get nervous, and freaked out when I realized I didn't bring the Belladonna. I also suffer from bi-polar disorder, OCD, and depression. I believe I have both seasonal depression and depression all year round. Sometimes, alot of times, I get panic attacks out of nowhere. But my questions are, is Lexapro a good medication for anxiety disorders? And could I possibly have Agoraphobia?

I'm homeschooled because of this, and I want my life back.
I want my friends back, I want to live.

P.S- I believe I had my first panic attack on the first day of Middle School, 7th grade.
I'm currently a Sophomore. I'm always in the house, and when a friend invites me somewhere, I say no.
I feel horrible about it. I never go outside, and even going in the living room can bring on a panic attack.
Sometimes it's too bright outside, and I get nervous. I always revert back into my bedroom, where it's dark.
OH and when I'm having my panic attacks, anything cold that touches me, such as a cold breeze, cool bed sheets, etc,
Makes the pain worse. I know it sounds ridiculous, and I don't know why the cold has that effect, but it just does.
I also get anxiety attacks when my birthday, and the holidays come around.
And I've noticed that I have a hard time remembering things, like what I did yesterday. My memory is usually sharp.


Thanks again.

Post Edited (SamanthaSURVIVE) : 11/5/2009 10:33:55 AM (GMT-7)


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 11/5/2009 10:22 AM (GMT -7)   
Many people with anxiety/panic suffer with IBS like symptoms with it. I have an inflammatory bowel disease myself and when anxious I always get stomach upset, diarrhea and nausea. There are other meds like the Donnatal you might ask your doctor about. I personally like Librax as it has a benzo type med (like Valium or Xanax) in it that really helps me alot and it helps the stomach cramps. Maybe ask your doctor for that. As for the Lexapro, the only experience I have with that med is thru my sister in law and she has been on it for about 3 mos and is doing wonderful on it. She was having extreme panic attacks and its now nice to see her smiling and laughing again. Hope this helps.

Hugs!
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/5/2009 5:06 PM (GMT -7)   
Hello and welcome to HealingWell and I am sorry you have so many things going on at one time. I do hope you have a therapist. With the issues you are dealing with I feel you would benenfit from therapy along with your medications. Also coming here and looking for support was a good idea. Gald to have new members join us always.

I am surprised you are on Donnatal.

Donnatal is a mild antispasmodic medication; it has been used with other drugs for relief of cramps and pain associated with various stomach, intestinal, and bowel disorders, including irritable bowel syndrome, acute colitis, and duodenal ulcer. Phenobarbital, one of the ingredients of Donnatal, can be habit-forming.

Side effects may include: Agitation, allergic reaction, bloated feeling, blurred vision, constipation, decreased sweating, difficulty sleeping, difficulty urinating, dilation of the pupil of the eye, dizziness, drowsiness, dry mouth, excitement, fast or fluttery heartbeat, headache, hives, impotence, muscular and bone pain, nausea, nervousness, rash, reduced sense of taste, suppression of lactation, vomiting, weakness.

If your pain is caused by anxiety hopefully the Lexapro will be a good drug for you but it does take 4-6 weeks to reach it's full therpeutic dose. So please do be patient and give it a fair chance.

Keep on talking with us and know I wish you peace,'

Kitt
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:50 AM (GMT -7)
There are a total of 2,733,979 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
207 Guest(s), 3 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, Stanislav, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer